Alert archive / North Dakota / Wind Advisories in 2007
Wind Advisory 15, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jun 17, 2007, 4:16 AM CDT for Dickey County, LaMoure County, North Dakota. It took effect at Jun 17, 2007, 1:00 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2007, 4:16 AM CDT (09:16 UTC)
- In effect from
- Jun 17, 2007, 1:00 PM CDT
- Expired
- Jun 17, 2007, 3:05 PM CDT
- In force
- 2 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, LaMoure County, ND
The radar
The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 170916 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 416 AM CDT SUN JUN 17 2007 ...STRONG SOUTH WINDS EXPECTED TODAY IN SOUTHEAST NORTH DAKOTA... .SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH THIS AFTERNOON OVER SOUTHEASTERN NORTH DAKOTA AHEAD OF A COLD FRONT. WINDS WILL SUBSIDE THIS EVENING AS THE COLD FRONT APPROACHES. NDZ048-051-171730- /O.NEW.KBIS.WI.Y.0015.070617T1800Z-070617T2300Z/ LA MOURE-DICKEY- INCLUDING THE CITIES OF...EDGELEY...OAKES 416 AM CDT SUN JUN 17 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON. SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH THIS AFTERNOON OVER SOUTHEASTERN NORTH DAKOTA AHEAD OF A COLD FRONT. WINDS WILL SUBSIDE THIS EVENING AS THE COLD FRONT APPROACHES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JV
1 follow-up statement
000 WWUS73 KBIS 172005 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT SUN JUN 17 2007 NDZ048-051-172115- /O.CAN.KBIS.WI.Y.0015.000000T0000Z-070617T2300Z/ LA MOURE-DICKEY- INCLUDING THE CITIES OF...EDGELEY...OAKES 305 PM CDT SUN JUN 17 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. $$ RSL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 17, 3:45 AM CDT, 31 minutes earlier.
Area forecast discussion, Jun 17, 3:45 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT SUN JUN 17 2007 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... ACTIVE MORNING WITH SEVERE THUNDERSTORM WATCH CURRENTLY IN EFFECT UNTIL 6 AM CDT FOR MUCH OF THE WARNING AREA. THUNDERSTORMS MAIN THREAT SEEMS TO BE HEAVY RAIN AS SEVERE ELEMENTS SLOWING DOWN. MOST STORMS NOW HAVE MOVED NORTH AND EAST INTO THE NORTHERN HALF OF THE STATE. THESE STORMS FORMED AROUND H975 ALONG THE NOSE OF A LOW LEVEL JET MOVING NORTHWARD TOWARDS MANITOBA/SASKATCHEWAN. MEANWHILE OTHER SEVERE STORMS WERE LOCATED OVER CENTRAL/EASTERN MONTANA THESE STORMS WERE BEHIND A SURFACE LOW OVER SOUTHEASTERN MONTANA...BUT AHEAD OF A STRONG UPPER LEVEL SHORTWAVE DRIVING THIS CONVECTION. THE SHORTWAVE IS PROGGED TO MOVE NORTHEASTWARD TOWARDS SASKATCHEWAN BUT WILL LIKELY CLIP NORTHWESTERN NORTH DAKOTA. TODAY THE SURFACE LOW IS FORECAST TO MOVE EAST ACROSS THE DAKOTAS. STRONG SOUTH WINDS AHEAD OF THE LOW WILL REACH WIND ADVISORY CRITERIA OF SUSTAINED AT 30 MPH IN THE FAR SOUTHEASTERN COUNTIES THIS AFTERNOON. THE UPPER LEVEL LOW AND ASSOCIATED SURFACE LOW CURRENTLY OVER WESTERN MONTANA WILL MAKE ITS WAY EASTWARD INTO WESTERN NORTH DAKOTA THIS EVENING. THESE TWO SYSTEMS WILL KEEP A CHANCE OF THUNDERSTORMS OVER THE REGION TODAY AND TONIGHT WITH ANOTHER ROUND OF SEVERE THUNDERSTORMS. HEAVY RAIN WILL AGAIN BE A THREAT THIS EVENING OVER THE JAMESTOWN AREA AS THE SECOND LOW/TROUGH REACHES THIS AREA AT PRIME DAYTIME HEATING AROUND 6 PM. VERY WINDY BEHIND THIS SECOND LOW TONIGHT AND ON MONDAY. THE CHANCE OF THUNDERSTORMS REMAINS ON MONDAY AS THE UPPER LOW/TROUGH OF THE SECOND SYSTEM MOVES ACROSS THE REGION. AFTER THAT SHOWERS AND THUNDERSHOWERS MAY LINGER IN A REGIME OF COLD UPPER LEVEL TEMPERATURES TUESDAY. && .AVIATION... STRONG UPPER LEVEL TROUGH ALONG WITH A WARM FRONTAL BOUNDARY ACROSS SOUTHERN NORTH DAKOTA WILL CONTINUE TO PROVIDE A CHANCE FOR STRONG THUNDERSTORMS TODAY. A COLD FRONT WILL SWEEP ACROSS THE AREA TODAY FROM WEST TO EAST AS THE UPPER TROUGH MOVES EAST. THIS WILL BRING DRIER AND MORE STABLE AIR. IFR TO MVFR CONDITIONS VICINITY THE STRONGER THUNDERSTORMS. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR NDZ048-051. && JV
Hazardous weather outlook, Jun 16, 5:17 AM CDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 517 AM CDT SAT JUN 16 2007 NDZ001>005-009>013-017>023-025-171030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER- 517 AM CDT SAT JUN 16 2007 /417 AM MDT SAT JUN 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME MAY BE SEVERE. HEAVY RAIN IS POSSIBLE...MAINLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE. AN ACTIVE WEEK AHEAD WITH A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. NDZ031>037-040>048-050-051-171030- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 517 AM CDT SAT JUN 16 2007 /417 AM MDT SAT JUN 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...SOME POSSIBLY SEVERE. A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE. AN ACTIVE WEEK AHEAD WITH A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. JV
In the hours before
Local storm report, Jun 17, 1:04 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
104 AM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL BISMARCK 46.81N 100.77W
06/17/2007 E0.88 INCH BURLEIGH ND NWS EMPLOYEE
LASTED 2 MINUTES
&&
JFORSLocal storm report, Jun 17, 1:07 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
107 AM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL 6 S LEHR 46.20N 99.35W
06/16/2007 E1.00 INCH MCINTOSH ND CO-OP OBSERVER
LASTED 3 MINUTES
&&
JFORSLocal storm report, Jun 17, 1:11 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
111 AM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TORNADO 8 E MOFFIT 46.68N 100.11W
06/17/2007 BURLEIGH ND LAW ENFORCEMENT
1257 AM TORNADO 5 NE STERLING 46.87N 100.21W
06/17/2007 BURLEIGH ND FIRE DEPT/RESCUE
&&
JFORSLocal storm report, Jun 17, 2:28 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
228 AM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM HAIL 3 S MEDINA 46.85N 99.30W
06/17/2007 E0.25 INCH STUTSMAN ND PUBLIC
WINDY WITH HEAVY RAIN.
&&
7Local storm report, Jun 17, 2:31 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
231 AM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HEAVY RAIN TUTTLE 47.14N 99.99W
06/17/2007 E0.00 INCH KIDDER ND PUBLIC
STREETS FLOODED.
&&
7Local storm report, Jun 17, 2:36 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
236 AM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM HAIL 9 W JAMESTOWN 46.91N 98.89W
06/17/2007 E1.75 INCH STUTSMAN ND PUBLIC
CRACKED SOME WINDOWS.
&&
7The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:38 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 51 min |
| Jun 16, 10:49 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder | 56 min |
| Jun 16, 11:36 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Morton | 54 min |
| Jun 16, 11:47 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 58 min |
| Jun 16, 11:51 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan, McIntosh | 54 min |
| Jun 17, 12:02 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 58 min |
| Jun 17, 12:15 AM CDT | Severe Thunderstorm Warning | BIS | Mercer | 60 min |
| Jun 17, 12:27 AM CDT | Tornado Warning | BIS | Burleigh, Kidder | 33 min |
| Jun 17, 12:49 AM CDT | Severe Thunderstorm Warning | BIS | Kidder | 56 min |
| Jun 17, 12:52 AM CDT | Severe Thunderstorm Warning | BIS | McLean | 53 min |
| Jun 17, 12:57 AM CDT | Tornado Warning | BIS | Burleigh | 33 min |
| Jun 17, 1:08 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 67 min |
| Jun 17, 2:08 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Williams | 67 min |
| Jun 17, 2:14 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 61 min |
| Jun 17, 7:13 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 62 min |
| Jun 17, 3:20 PM CDT | Flash Flood Watch | BIS | Dickey, Kidder, LaMoure, Logan, McIntosh, Stutsman | 9 hr |
Nearby
Wind Advisories in North Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.